Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 165, NWS Charleston, WV

May 23, 2011Cabell County, Lincoln County, Wayne County, West Virginia; Boyd County, Carter County, Lawrence County, Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at May 23, 2011, 9:32 PM EDT for Cabell County, Lincoln County, Wayne County, West Virginia; Boyd County, Carter County, Lawrence County, Kentucky. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 9:32 PM EDT (01:32 UTC)
Expired
May 23, 2011, 10:30 PM EDT
In force
58 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boyd County, KY, Carter County, KY, Lawrence County, KY, Cabell County, WV, Lincoln County, WV, Wayne County, WV

The radar

The Jackson,KY radar (KJKL), 75 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 10:00 PM EDTHAIL 0.88Louisa, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 8:31 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
729 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1494 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

174 
WUUS51 KRLX 240132
SVRRLX
KYC019-043-127-WVC011-043-099-240230-
/O.NEW.KRLX.SV.W.0165.110524T0132Z-110524T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
932 PM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOYD COUNTY IN KENTUCKY...
  SOUTHEASTERN CARTER COUNTY IN KENTUCKY...
  LAWRENCE COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...YATESVILLE LAKE STATE PARK...
  LOUISA...BLAINE...
  SOUTHWESTERN CABELL COUNTY IN WEST VIRGINIA...
  CENTRAL LINCOLN COUNTY IN WEST VIRGINIA...
  WAYNE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...WAYNE...BEECH FORK STATE PARK...

* UNTIL 1030 PM EDT

* AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTH OF MARTHA...OR 6 MILES WEST OF PAINTSVILLE...AND MOVING
  NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHARLEY...ULYSSES...WEBBVILLE...FORT GAY...DUNLOW...DURBIN...
  BURNAUGH...CENTERVILLE...EAST LYNN LAKE...CATLETTSBURG...
  KIAHSVILLE...KENOVA...CEREDO...RANGER...GILL AND SPURLOCKVILLE.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 190 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 9 IN
WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
TUESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

&&

LAT...LON 3803 8301 3811 8290 3817 8292 3817 8295
      3842 8259 3840 8256 3842 8249 3816 8193
      3792 8249 3795 8252 3795 8256 3788 8261
      3799 8291 3799 8296 3796 8299 3798 8303
TIME...MOT...LOC 0132Z 235DEG 41KT 3785 8290

$$

26
2 follow-up statements
748 
WWUS51 KRLX 240202
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1002 PM EDT MON MAY 23 2011

KYC019-043-127-WVC011-043-099-240230-
/O.CON.KRLX.SV.W.0165.000000T0000Z-110524T0230Z/
LAWRENCE KY-BOYD KY-CARTER KY-LINCOLN WV-CABELL WV-WAYNE WV-
1002 PM EDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHEASTERN CARTER...BOYD AND LAWRENCE COUNTIES IN KENTUCKY...
AND WAYNE...SOUTHERN CABELL AND LINCOLN COUNTIES IN WEST VIRGINIA...

AT 958 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LOUISA...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT 
GAY...DUNLOW...EAST LYNN 
LAKE...WAYNE...CATLETTSBURG...KENOVA...LAVALETTE...BEECH FORK STATE 
PARK...BRANCHLAND...AND WEST HAMLIN

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 189 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 9 IN
WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
TUESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3803 8301 3811 8290 3817 8292 3817 8295
      3842 8259 3840 8256 3842 8249 3816 8193
      3792 8249 3795 8252 3795 8256 3788 8261
      3799 8291 3799 8296 3796 8299 3798 8303
TIME...MOT...LOC 0202Z 227DEG 35KT 3810 8259

$$

30
846 
WWUS51 KRLX 240224
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1024 PM EDT MON MAY 23 2011

KYC019-043-127-WVC011-043-099-240234-
/O.EXP.KRLX.SV.W.0165.000000T0000Z-110524T0230Z/
LAWRENCE KY-BOYD KY-CARTER KY-LINCOLN WV-CABELL WV-WAYNE WV-
1024 PM EDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARTER...BOYD AND
LAWRENCE COUNTIES IN KENTUCKY...AND WAYNE...SOUTHERN CABELL AND
LINCOLN COUNTIES IN WEST VIRGINIA WILL EXPIRE AT 1030 PM EDT...

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 189 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 9 IN
WEST VIRGINIA.

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
TUESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3803 8301 3811 8290 3817 8292 3817 8295
      3842 8259 3840 8256 3842 8249 3816 8193
      3792 8249 3795 8252 3795 8256 3788 8261
      3799 8291 3799 8296 3796 8299 3798 8303
TIME...MOT...LOC 0224Z 227DEG 35KT 3825 8239

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 9:05 PM EDT, 27 minutes earlier.

Area forecast discussion, May 23, 9:05 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
905 PM EDT MON MAY 23 2011

.SYNOPSIS...
A SERIES OF WEAK DISTURBANCES IN THE UPPER ATMOSPHERE AND A FRONTAL
BOUNDARY IN OUR VICINITY WILL COMBINE TO BRING PERIODS OF SHOWERS
AND THUNDERSTORMS THROUGH THE WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
UPDATED AT 845 PM TO INCLUDE SEVERE THUNDERSTORMS WATCH EFFECTS IN
THE FORECAST UNTIL 2 AM TUESDAY MORNING.

EVENING UPDATE...MORE AGGRESSIVE WITH A SQUALL LINE PUSHING THRU AT
LEAST THE WESTERN HALF OF THE AREA LATER THIS EVENING BEFORE
WEAKENING SIGNIFICANTLY. UPPED POPS TO CAT WITH THE LINE IN THE
WEST. BEHIND THE LINE...EXPECT A BREAK IN THE PRECIP...BUT AM
CONCERNED ACROSS THE CENTRAL PART OF OUR AREA FOR MORE OF A TRAINING
SITUATION AS THE LINE LAYS OVER AND BECOMES MORE PARALLEL WITH THE
FLOW ALOFT. WILL HAVE TO MONITOR THIS CAREFULLY.

PREVIOUS DISCUSSION...
NOT MUCH IN THE WAY OF FORCING THIS AFTERNOON.  A BAND OF MID LEVEL
DEFORMATION AND UPPER LEVEL FORCING MOVES IN WEST TO EAST LATER THIS
EVENING WHICH WILL BRING A BAND OF STORMS OVER NIGHT.  UPPER SUPPORT
LESSENS IN THE MORNING THEN ANOTHER AREA OF WEAK UPPER SUPPORT MOVES
THROUGH TUESDAY AFTERNOON.  AS A RESULT PULSE POPS UP TONIGHT THEN
AGAIN TUESDAY AFTERNOON.  WHILE THERE IS A SLIGHT CHANCE SVR TUESDAY
THE THREAT WILL DEPEND ON HOW MUCH CLOUDS ARE AROUND LETTING SUN ADD
ENERGY.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
PERIOD STARTS OUT WITH A SHORTWAVE PUSHING EAST THROUGH THE CWA
WITH SHOWERS AND THUNDERSTORMS CONTINUING THROUGH TUESDAY EVENING.
STILL A CHANCE FOR SEVERE...ALTHOUGH BETTER CAPE AND DYNAMICS
APPEAR TO BE SOUTH OF THE CWA. FRONTAL BOUNDARY WILL BE STALLED
OUT OVER CWA EARLY IN THE PERIOD BEFORE LIFTING BACK NORTH ON
WEDNESDAY AS A WARM FRONT AS AN UPPER LOW OVER THE PLAINS DIGS
SOUTH. THIS WILL PUT THE CWA IN A SOUTHWESTERLY FLOW PATTERN WITH
A TROUGH TO OUR WEST...AND RIDGE TO OUR EAST. MAY HAVE A BIT OF A BREAK
THURSDAY...PARTICULARLY EAST...BEFORE AREA OF LOW PRESSURE TO THE
WEST FINALLY STARTS TO PUSH EAST END OF THE PERIOD.

WATER ISSUES WILL NEED TO BE MONITORED DURING THIS
PERIOD...PARTICULARLY TUESDAY NIGHT AND WEDNESDAY AS FRONTAL
BOUNDARY REMAINS STALLED OVER THE REGION.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AREA OF LOW PRESSURE TO THE WEST WILL FINALLY PUSH THROUGH FRIDAY
AND FRIDAY NIGHT...KEEPING SHOWERS AND THUNDERSTORMS IN THE
FORECAST. YET ANOTHER SYSTEM PUSHES INTO THE REGION ON SUNDAY AND
POSSIBLY ANOTHER ONE ON MONDAY IN THE NEVER ENDING ACTIVE PATTERN.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
00Z TUESDAY THRU 00Z WEDNESDAY...
MAIN FEATURE WILL BE SQUALL LINE THAT WILL MOVE EASTWARD ACROSS THE
AREA LATER THIS EVENING AND EARLY TONIGHT...WITH A BREAK IN THE
CONVECTION BEHIND THE LINE. VFR OUTSIDE OF STORMS...MVFR TO IFR IN
STORMS AND POSSIBLY FOR A COUPLE OF HOURS IN THE COOL POOL OF AIR IN
ITS WAKE BEFORE MIXING OUT.

ONE CONCERN WOULD BE THE LINE LAYING OUT EAST TO WEST ACROSS THE
SOUTHERN HALF OF THE AREA LATE THIS EVENING...WITH POSSIBLE
TRAINING. THIS WOULD CONTINUE THE LOWER FLYING CATEGORIES IN THOSE
AREA WHERE STORMS TRAIN.

AFTER 08Z EXPECT DECREASE IN OVERALL CONVECTION...GENERALLY VFR
CEILINGS EXPECTED AFTER CONVECTION AS WINDS WILL CONTINUE TO MIX THE
ATMOSPHERE. AFTER 15Z CONVECTION INCREASES AGAIN AS UPPER IMPULSES
INTERACT WITH HEATING.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM TO LOW.

ALTERNATE SCENARIOS: LINE OF CONVECTION MAY SLOW AND LAY OUT EAST TO
WEST FOR A WHILE ACROSS THE SOUTHERN HALF OF AREA LATER THIS
EVENING. ALSO...HARD TO TIME ADDITIONAL IMPULSES LATE TONIGHT AND
TUESDAY AFFECTS EVOLUTION OF CONVECTION.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            TUE 05/24/11
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    M    M    M    M    H    H    H    H    H
HTS CONSISTENCY  H    M    M    M    M    M    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    M    M    M    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    M    M    H    H    H    H
PKB CONSISTENCY  H    H    M    M    M    M    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    M    M    H    H    H    H    H

AFTER 00Z WEDNESDAY...
IFR POSSIBLE IN ROUNDS OF SHOWERS OR THUNDERSTORMS THROUGH THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...AAR
NEAR TERM...JMV
SHORT TERM...SL
LONG TERM...SL
AVIATION...JMV
Hazardous weather outlook, May 23, 8:58 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
858 PM EDT MON MAY 23 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-029-
250100-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN-
PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-
858 PM EDT MON MAY 23 2011

...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 2 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE MAIN THREAT WOULD BE THE WIND GUSTS.

HEAVY DOWNPOURS ARE ALSO LIKELY...WHICH MAY PRODUCE LOCAL WATER
PROBLEMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUE FOR TUESDAY AND
WEDNESDAY.  AGAIN...THE MAIN THREAT WOULD BE THE WIND GUSTS.

IF REPETITIVE SHOWERS HIT THE SAME COUNTIES THIS WEEK...THE
THREAT OF FLASH FLOODING WILL INCREASE...AS WE GO THROUGH TUESDAY
INTO THURSDAY. IF THAT THREAT INCREASES...A FLASH FLOOD WATCH
WOULD BE POSTED FOR THE MOST VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ003-004-WVZ024>028-030>040-046-047-250100-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
858 PM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVERNIGHT
TONIGHT. THE MAIN THREAT WOULD BE THE WIND GUSTS.

LOCAL DOWNPOURS ARE LIKELY...WHICH MAY PRODUCE LOCAL WATER PROBLEMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUE FOR TUESDAY AND
WEDNESDAY.  AGAIN...THE MAIN THREAT WOULD BE THE WIND GUSTS.

IF REPETITIVE SHOWERS HIT THE SAME COUNTIES THIS WEEK...THE
THREAT OF FLASH FLOODING WILL INCREASE...AS WE GO THROUGH TUESDAY
INTO THURSDAY. IF THAT THREAT INCREASES...A FLASH FLOOD WATCH
WOULD BE POSTED FOR THE MOST VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 9:36 PM EDTSevere Thunderstorm WarningRLXCabell, Jackson, Kanawha, Lincoln, Mason, Pleasants and 5 more54 min
May 23, 9:58 PM EDTFlash Flood WatchRLXBoone, Cabell, Jackson, Kanawha, Lincoln, Logan and 5 more5 hr
May 23, 10:34 PM EDTSpecial Weather StatementRLXCabell56 min
May 23, 10:51 PM EDTAreal Flood WarningRLXCabell114 min
May 23, 11:07 PM EDTSpecial Weather StatementRLXBarbour, Braxton, Calhoun, Clay, Doddridge, Gilmer and 6 more83 min
May 23, 11:49 PM EDTSpecial Weather StatementRLXKanawha, Lincoln41 min
May 24, 12:18 AM EDTSpecial Weather StatementRLXBarbour, Nicholas, Pocahontas, Randolph, Upshur, Webster42 min
May 24, 12:35 AM EDTSpecial Weather StatementRLXLincoln, Wayne40 min
May 24, 5:07 AM EDTSpecial Weather StatementRLXBraxton23 min
May 24, 8:56 AM EDTSpecial Weather StatementRLXMcDowell34 min
May 24, 9:28 AM EDTSpecial Weather StatementRLXMcDowell32 min
May 24, 9:40 AM EDTSevere Thunderstorm WarningRLXMcDowell50 min
May 24, 12:23 PM EDTSpecial Weather StatementRLXWebster37 min
May 24, 1:54 PM EDTFlash Flood WatchRLXMcDowell6 hr
May 24, 3:15 PM EDTSpecial Weather StatementRLXMcDowell75 min
May 24, 5:59 PM EDTSpecial Weather StatementRLXBarbour61 min
May 24, 6:24 PM EDTFlash Flood WarningRLXBarbour, Harrison, Lewis, Randolph, Upshur2 hr
May 23, 8:41 PM EDTSevere Thunderstorm WarningRLXBoyd, Carter, Greenup64 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.